Alert archive / Florida / Tornado Warnings in 1998
Tornado Warning 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 12, 1998, 8:06 PM EDT for Nassau County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 1998, 8:06 PM EDT (00:06 UTC)
- Expired
- Jul 12, 1998, 8:40 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
340 WFUS1 KJAX 130007 RRA TORJAX FLC089-130040- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 806 PM EDT SUN JUL 12 1998 * TORNADO WARNING FOR... EASTERN NASSAU COUNTY IN NORTHEASTERN FLORIDA * UNTIL 840 PM EDT * AT 8 PM EDT THE NASSAU COUNTY SHERIFFS OFFICE REPORTED A WATERSPOUT MAKING LANDFALL ON SOUTHER AMELIA ISLAND NEAR THE PLANTATION. THE PARENT THUNDERSTORM WILL PASS OVER THE ISLAND AND INTO NASSAU SOUND THROUGH 830 PM EDT AND INTO THE MAINLAND AREA BY 840 PM EDT.. IF YOU ARE IN A CAR...GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. SANDRIK &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 12, 7:55 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 12, 7:55 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 755 PM EDT SUN JUL 12 1998 WIDESPREAD RAIN WAS EXPERIENCED THROUGHOUT MAJORITY OF REGION TODAY. STRONGEST CONVECTION ASSOCIATED WITH THE INTERACTION OF C-BREEZE AND OUTFLOW BOUNDARIES HAS SHIFTED TO THE WEST AND SOUTH OF OUR CWA AND BEGINNING TO WEAKEN. DEPTH OF EASTERLY FLO CONTINUES TO INCREASE AS ONSHORE FLOW PERSISTS. UPPER LEVEL TROF AXIS SHIFTING INTO WESTERN ATLANTIC WITH MOIST NWLY FLOW ALOFT CONTINUING TONIGHT BUT THEN BACKS ON MONDAY IN RESPONSE TO THE DEVELOPING LO DROPPING INTO THE LOWER MISSISSIPPI RIVER VALLEY. SCATTERED SHOWERS/TSTSMS OVER THE COASTAL ATLANTIC WATERS MOVING TOWARDS THE COAST IN ONSHORE FLO. CURRENT PACKAGE OF ELEVATED POPS TONIGHT LOOKS TO BE ON TRACK AND UPDATES TO FL ZONES NOT ANTICIPATED AT THIS TIME. MOBBS
In the hours before
Local storm report, Jul 12, 3:50 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
350 PM EDT SUN JUL 12 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
8
0200 PM LAKE CITY FL WIND DAMAGE
07/12/98 COLUMBIA TREES REPORTED DOWN IN
LAKE CITY.Local storm report, Jul 12, 3:50 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FLORIDA
350 PM EDT SUN JUL 12 1998
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
8
0200 PM LAKE CITY FL WIND DAMAGE
07/12/98 COLUMBIA TREES REPORTED DOWN IN
LAKE CITY.Nearby
Tornado Warnings in Florida, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.